Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lost myErections
Apr 12, 2009

I being taking, Norvir,combivir, reyataz,tricor, and lexapro,and testasteron shot every two weeks,are any of this medications cause for me to loose all Erections, I'm only 50yo?

Response from Dr. Henry

Impotence is common in the general population (witness the widespread us of Viagra like drugs) so often difficult to nail down if a particular drug is a main factor. Lexapro has been linked to impotence. The rate of impotence appears higher in HIV+ men then matched controls but really good data on that is sparse. Low testosterone can contribute (depo injections can help that but often the large fluctuations in testosterone levels are not as beneficial overall as daily dosing of some alternative form of testosterone). It is tough for me to say that one of your HIV meds is a main cause or that switching to an alternative HIV drugs would likely help the problem. There is often a strong psychological component. Diabets, high blood pressure and other conditions often contribute to impotence. Viagra-like drugs can often help but have to be dosed carefully when taking protease inhibitors. KH



Previous
Fat mass in neck
Next
HIV medications and the sun

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement